Hi Ladies.... I had my ovaries out on Thursday and had keyhole surgery which was a relief!
Prior to ooph I was having horrendous flushes and my joints ached like hell...it would be a major task for me to bend down to the washing machine (I am 49). My symptoms seemed to have been brought on by chemo and the dreaded tamoxifen. I was totally pre-menopausaul when dx last August.
Since I came out of the operating theatre last week the aching joints have gone, had no flushes to speak of and I can honestly say I feel the best I have felt since before chemo started. I have had no pain and am up and about as normal. Whether this will last is another story but I am very hopeful. I know mood swings are a possibility but I think as long as you are aware that it's the medication making you feel that way, it is something you can hopefully get over.
I just wanted to remind you that the Helpline are there for you all if you feel that they may help.
These feelings are all completely natural and I am sure you are finding it reassuring to know that others feel the same way, but if you find it helpful to talk, then the Helpline are there to offer support and a listening ear if you need it.
The number is 0808 8006000, do give them a ring if you feel it may help.
I'm going to have oophorectomy but haven't been given a date yet,I am also concerned about how I will feel afterwards given that I've already been depressed just on tamoxifen
on anti depressants now but not looking forward to the side effects even though I think the surgery is well worth doing
I'm 44 and concerned about long term bone loss ,allergic to milk for years and often don't manage to get enough calcium
Any more info on ooph recovery?
Hows others coping?
Im 36 next month, and had ovaries removed 8 days ago. Thought I was ok until today when I just want to cry all the time.
Am on tamoxifen until I reach 2yrs (16 months at mo) and my last zoladex was 3 weeks ago.
hi im jude and im 35 and had a oopherectomy as preventive last year and my emotions were all over the place too
im taking hrt and im a brca1 carrier at high risk of ovarian and breast cancer considering double masectomy and recon
it took me a good year for me to feel at ease and normal but great now
Hi ladies. Iwent to see my gyn today for an oophorectomy and now I'm just waiting for a date. Like yourselves it's preventative. i am on tamoxifen, but not zoladex and and am really quite worried about the menopausal symptoms. When i was on chemo i had some symptoms - periods stopped, hot flushes, irritabilty, irational, depression - I hated it. Since the chemo has stopped, i h ave gradually returned to feeling more normal. Still no periods, but none of the hot flushes or other stuff either. (Apart from annoying dryness and itching which has effectively stopped my sex life).
Anyway, I am really worried all those horrible side effects are going to come back worse and permanently. Have to say I had a bit of a weepy moment after the consultation. It's so permanent. And I'm back at work and it just reminded me it's not all done yet, and in a way will never be.
Thanks for reading all this rubbish. I'm just feeling really anxious and hating the changes my body is and has gone through. I feel so old!!!
Hello there, i am 44 now, had my ovaries out Oct 2005 (3 1/2 years ago). I had keyhole surgery to remove them and it totally floored me emotionally. I had a month off work as I took a bit of an emotional wobble! I am on arimidex now - previously had been on tamoxifen, hopefully will be able to come off arimidex in July this year. I think the ovaries removal was something that i had very little professional support about and the emotional upheaval of the breast cancer diagnosis and all the treatment - chemo, rx etc caught up with me. Whatever the professionals might think - ie if you dont need them get rid of them etc, it is a BIG DEAL as it is part of my womanhood gone (even though I have had children and wouldnt have wanted any more even if it hadnt been for the cancer).... It is the forced menopause bit that is hard to take. It is one thing having to deal with breast cancer, it is something else on top to have to deal with all the other side effects - like early menopause etc. Fortunately I havent had mood swings, but i am generally quite laid back. I have had lots of hot flushes and felt like i have been thrown up on the scrap heap of life (which is totally rubbish!!). Anyway, I am sure the emotions up and down that you are experiencing is quite understandable.. Hope you are feeling better soon.
I was going to post earlier but as an older woman I hoped younger ones would be able to help you.
In 1999 after primary diagnose I had my ovaries removed by keyhole. My temper and moods were all over the place. Hot flushes drove me mad, well everything drove me mad! It fook a good few months and it got better. I wasn't violent BUT it would have been easy to be! Had no tolerance and let it be known how I felt. I found red clover and sage really helped.
Good luck and try not t kill anyone.
Im 36 this year too! i had my ovaries out 3 years ago.
I too am on arimedex (since last dx nov 07 with lung secondaries) but all stable at mo.
Have to say arimedex is awful tho for depression and mood swings, i suffer terribly. up and down like a yo yo. (usual pattern is once - twice a month for about 3 days at a time i have down days and the world is rubbish!)
but lately had a bad time, i went to docs 3 weeks ago and she wanted prescrib prozac and i said no. and since then i have managed to turn my life about - joined a new rotary group in town and seein friends more and its helpin me a lot. i am a really happy bubbly person normally but when i get down i get very down and i put it down to arimedex. but cant switch as works well for me.
anywya hope you can get some 'me' time and smile 🙂 youl be on the up again in no time!!! 🙂
if you need chat - privat message me.
🙂 take care 🙂 (happy thoughts!!!)
I just wanted to say something to other people in the same situation. Had my ovaries removed 5 wks ago. Emotions up and down can't seem to stablize. Is it worth mentioning to the Onc. Or is just something to live with, also on Arimidex.